Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 138, NWS Shreveport, LA

May 10, 2006Hempstead County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2006, 9:01 AM CDT for Hempstead County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2006, 9:01 AM CDT (14:01 UTC)
Expired
May 10, 2006, 9:30 AM CDT
In force
29 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 4:24 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2609 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:48 AM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, May 10, 3:48 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 AM CDT WED MAY 10 2006

.DISCUSSION...
FRONTAL BOUNDARY FROM NORTHWEST AR INTO SOUTHEAST OKLAHOMA AND
NORTH TEXAS WAS MOVING VERY SLOWLY THIS MORNING. CONVECTION
ALREADY RE-FIRING ALONG BOUNDARY...SO LOOKS LIKE A BUSY DAY
ACROSS THE CWA UNTIL UPPER LEVEL TROF FINALLY PICKS UP FRONT AND
MOVES IT EAST OF AREA BY THIS EVENING. LOW LEVEL CAP WHICH IS IN
PLACE OVER MUCH OF CWA AHEAD OF 85H TROF WILL BE PUSHED EAST IN
ADVANCE OF SURFACE BOUNDARY. THUS WILL CARRY MENTION OF SEVERE...
FOR ALL ZONES...BUT NORTHWEST WILL EXPERIENCE THE SEVERE WEATHER
EARLY THIS MORNING...AND EAST ZONES THIS AFTERNOON. NAM HANDLES
SLOWER MOVEMENT BETTER IN SHORT TERM...THEN WAS ABLE TO MESS THE
NAM AND GFS TONIGHT INTO THURSDAY. GFS LOOKS OK FROM THURSDAY
FORWARD. IN THE EXTENDED...NEXT FRONT WHICH WAS EXPECTED ON
SUNDAY...LOOKS LIKE IT MAY CROSS AREA SATURDAY. THUS THE
CONSISTENCY THE GFS HAD FOR A FEW RUNS HAS BEEN BROKEN. IT ALSO
NOW DOWNPLAYS CONVECTION...KEEPING IT NORTHEAST OF AREA. WILL NOT
TAKE THE PRECIP OUT OF FORECAST AT THIS TIME...JUST MOVED IT
FORWARD 24 HRS. NORTHWEST FLOW THIS TIME YEAR DOES NOT REQUIRE A
VERY DEEP SHORT WAVE TO GET CONVECTION INITIATED.

AFTER TODAY...SEASONALLY MILD TEMPERATURES...ESPECIALLY OVERNIGHT LOWS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  84  55  79  51 /  40  10   0   0
MLU  86  53  78  50 /  60  30   0   0
DEQ  75  50  72  43 /  50  10   0   0
TXK  76  53  76  50 /  40  10   0   0
ELD  83  52  78  49 /  50  20   0   0
TYR  84  53  76  51 /  30  10   0   0
GGG  84  53  78  50 /  30  10   0   0
LFK  89  56  81  52 /  30  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, May 10, 6:00 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED MAY 10 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A FRONTAL SYSTEM
MOVES WEST TO EAST ACROSS THE REGION. SOME OF THE THUNDERSTORMS MAY
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE. SOUTHEAST OKLAHOMA...NORTHEAST TEXAS
AND SOUTHWEST ARKANSAS WILL EXPERIENCE THE SEVERE WEATHER THIS
MORNING...AND DEEP EAST TEXAS...SOUTHCENTRAL ARKANSAS...NORTHWEST
AND NORTHCENTRAL LOUISIANA MAINLY LATE MORNING INTO THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO WEDNESDAY.

14

In the hours before

Local storm report, May 10, 7:57 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
757 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HAIL             GARVIN                  33.95N 94.94W
05/10/2006  E0.75 INCH       MCCURTAIN          OK   LAW ENFORCEMENT

&&

JD
Local storm report, May 10, 8:14 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HAIL             1 W CLARKSVILLE         33.61N 95.07W
05/10/2006  E1.00 INCH       RED RIVER          TX   LAW ENFORCEMENT

&&

JD
Local storm report, May 10, 8:37 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     HAIL             HORATIO                 33.94N 94.36W
05/10/2006  E0.88 INCH       SEVIER             AR   PUBLIC

&&

JD
Local storm report, May 10, 8:50 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     HAIL             DETROIT                 33.66N 95.27W
05/10/2006  E1.75 INCH       RED RIVER          TX   LAW ENFORCEMENT

&&

JD
Local storm report, May 10, 8:56 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     HAIL             NASHVILLE               33.94N 93.85W
05/10/2006  E0.88 INCH       HOWARD             AR   NWS EMPLOYEE

&&

JD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 10:07 PM CDTSevere Thunderstorm WarningSHVRed River53 min
May 9, 10:40 PM CDTTornado WarningSHVRed River65 min
May 9, 11:32 PM CDTSevere Thunderstorm WarningSHVBowie58 min
May 9, 11:41 PM CDTTornado WarningSHVRed River34 min
May 10, 12:23 AM CDTSevere Thunderstorm WarningSHVRed River50 min
May 10, 12:29 AM CDTSevere Thunderstorm WarningSHVBowie61 min
May 10, 4:37 AM CDTSevere Thunderstorm WarningSHVRed River53 min
May 10, 7:26 AM CDTSevere Thunderstorm WarningSHVRed River64 min
May 10, 8:31 AM CDTSevere Thunderstorm WarningSHVRed River26 min
May 10, 2:37 PM CDTSevere Thunderstorm WarningSHVNacogdoches38 min
May 10, 2:58 PM CDTSevere Thunderstorm WarningSHVShelby47 min
May 10, 3:19 PM CDTSevere Thunderstorm WarningSHVSan Augustine41 min
May 10, 3:46 PM CDTSevere Thunderstorm WarningSHVSabine59 min
May 10, 4:04 PM CDTSevere Thunderstorm WarningSHVSan Augustine26 min
May 10, 4:26 PM CDTTornado WarningSHVSan Augustine34 min
May 10, 4:30 PM CDTTornado WarningSHVSabine30 min
May 10, 3:15 PM CDTSevere Thunderstorm WarningSHVUnion60 min
May 10, 3:29 PM CDTSevere Thunderstorm WarningSHVSabine46 min
May 10, 3:56 PM CDTSevere Thunderstorm WarningSHVOuachita34 min
May 10, 4:12 PM CDTSevere Thunderstorm WarningSHVSabine48 min
May 10, 4:27 PM CDTSevere Thunderstorm WarningSHVJackson30 min
May 10, 5:10 PM CDTSevere Thunderstorm WarningSHVNatchitoches31 min
May 9, 10:29 PM CDTSevere Thunderstorm WarningSHVSevier61 min
May 9, 10:48 PM CDTSevere Thunderstorm WarningSHVHoward57 min
May 9, 10:52 PM CDTSevere Thunderstorm WarningSHVLittle River68 min
May 9, 11:19 PM CDTTornado WarningSHVHoward, Sevier41 min
May 9, 11:38 PM CDTSevere Thunderstorm WarningSHVHempstead67 min
May 10, 12:01 AM CDTSevere Thunderstorm WarningSHVLittle River44 min
May 10, 12:27 AM CDTSevere Thunderstorm WarningSHVNevada63 min
May 10, 8:16 AM CDTSevere Thunderstorm WarningSHVSevier59 min
May 10, 8:44 AM CDTSevere Thunderstorm WarningSHVHoward46 min
May 10, 9:31 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.